Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 179, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 12, 2013, 7:36 AM EDT for Dooly County, Georgia. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2013, 7:36 AM EDT (11:36 UTC)
- Expired
- Jul 12, 2013, 3:44 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
600 WGUS42 KFFC 121136 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 736 AM EDT FRI JUL 12 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC093-130136- /O.NEW.KFFC.FL.W.0179.130712T1136Z-000000T0000Z/ /BVLG1.1.ER.130712T0945Z.130712T1045Z.000000T0000Z.NO/ 736 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 06AM FRIDAY THE STAGE WAS 10.3 FEET...AND RISING * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO FLOOD. $$
2 follow-up statements
467 WGUS82 KFFC 121542 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1142 AM EDT FRI JUL 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR PLANT HAMMOND AFFECTING FLOYD COUNTY TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY GAC313-130542- /O.CON.KFFC.FL.W.0178.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130711T1000Z.130712T1100Z.000000T0000Z.UU/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 11 AM FRIDAY THE STAGE WAS 17.8 FEET...AND SLOWLY FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE ON SATURDAY. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC115-130541- /O.CON.KFFC.FL.W.0174.000000T0000Z-000000T0000Z/ /HMMG1.1.ER.130708T0037Z.130712T1100Z.000000T0000Z.UU/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR PLANT HAMMOND. * UNTIL FURTHER NOTICE. * AT 7 AM FRIDAY THE STAGE WAS 572.1 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 570 FEET. * THE RIVER SHOULD CREST TODAY AND FALL BELOW FLOOD STAGE LATE SUNDAY. * AT 572 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BEHIND PLANT HAMMOND. THE WATER REACHES THE PARKING LOT LEVEL NEAR THE INTAKES BEHIND THE PLANT. $$ GAC093-130541- /O.CON.KFFC.FL.W.0179.000000T0000Z-000000T0000Z/ /BVLG1.1.ER.130712T0945Z.130712T1300Z.000000T0000Z.NO/ 1142 AM EDT FRI JUL 12 2013 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR BYROMVILLE. * UNTIL FURTHER NOTICE. * AT 1045 AM FRIDAY THE STAGE WAS 10.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO FLOOD. $$
838 WGUS82 KFFC 121944 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT FRI JUL 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY GAC093-122044- /O.CAN.KFFC.FL.W.0179.000000T0000Z-130712T1944Z/ /BVLG1.1.ER.130712T0945Z.130712T1300Z.130712T1727Z.NO/ 344 PM EDT FRI JUL 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR BYROMVILLE. * THIS TAKES AFFECT IMMEDIATELY. * AT 230 PM FRIDAY THE STAGE WAS 9.8 FEET...AND FALLING. * FLOOD STAGE IS 10 FEET. * THE CREEK WILL CONTINUE TO FALL. * AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE STREAM GAGE ON GEORGIA HIGHWAY 90. PORTIONS OF CREEK ACCESS ROADS AND LOW LYING AREAS WILL BEGIN TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:21 AM EDT, 15 minutes earlier.
Area forecast discussion, Jul 12, 7:21 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 AM EDT FRI JUL 12 2013 .PREV DISCUSSION... /ISSUED 412 AM EDT FRI JUL 12 2013/ SHORT TERM /TODAY THROUGH SATURDAY/... NAM/GFS IN DECENT AGREEMENT WITH DRIER AIR MOVING INTO PARTS OF N AND W GA TODAY AS THE UPPER LOW OVER THE OH VALLEY DRIFTS SSW ALLOWING WEAK NW FLOW TO DRY MAINLY THE UPPER LEVELS. STATIONARY FRONT OVER N GA LOOKS TO DRIFT S DURING THE DAY. AXIS OF DEEP MOISTURE MAINLY OVER PORTIONS OF THE SE CWA AND THIS WHERE NUMEROUS SHOWERS AND STORMS WILL MOSTLY LIKELY BE WITH ISOLATED TO SCATTERED SHOWERS AND STORMS OVER MUCH OF THE REST OF THE FORECAST AREA. THE UPPER LOW IS FORECAST TO DRIFT TO THE TN VALLEY EARLY SATURDAY AND THEN TO THE MID MS VALLEY AT DAYS END. THIS ALLOWS FOR DEEP MOISTURE TO MOVE BACK OVER MUCH OF THE CWA. THIS WILL BRING HEAVY SHOWER AND THUNDERSTORM POTENTIAL BACK AS WELL. AT THIS TIME THE HEAVIEST RAIN AMOUNTS ARE LIKELY TO BE OVER THE E-SE HALF OF THE FORECAST AREA. FORECAST HIGH TEMPERATURES RUNNING 3-6 DEGREES BELOW NORMAL TODAY AND 5-10 DEGREES BELOW NORMAL FOR SATURDAY. FORECAST LOW TEMPERATURES RUNNING AROUND NORMAL. OVERALL CONFIDENCE IS MEDIUM. BDL LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LONG TERM BEGINS WITH THE CLOSED UPPER LOW DRIFTING WEST OF THE MID MS VALLEY...WITH A SOUTHEAST FLOW OF MOISTURE ACROSS THE CWA. THE UPPER LOW CONTINUES TO DRIFT WESTWARD WHILE THE UPPER RIDGE BUILDS OVER THE OHIO VALLEY REGION. THIS PUTS THE CWA IN A DEEP EASTERLY FLOW OF ATLANTIC MOISTURE THROUGH MUCH OF THE PERIOD. CHANCE OR SLIGHT CHANCE POPS OVER THE CWA THROUGH THE PERIOD LOOK REASONABLE. PATTERN SHOULD BECOME MORE DIURNAL TOWARD MID WEEK AS THE UPPER RIDGE CONTINUES TO EXPAND OVER THE EASTERN STATES. 41 HYDROLOGY... NO FLASH FLOOD WATCH FOR TODAY. RAIN AMOUNTS ARE FORECAST LESS THAN 1 INCH OVER THE FAR SE CWA...WHERE THE HIGHEST AMOUNTS ARE FORECAST. HEAVY RAIN POTENTIAL WILL NEED TO BE RE-EVALUATED FOR THE E-SE CWA SATURDAY. && .AVIATION... 12Z UPDATE... CEILINGS RANGING FROM LIFR TO VFR ACROSS THE TAF SITES WITH SOME LIFR-MVFR VSBYS IN FOG. CONDITIONS EXPECTED TO IMPROVE TO VFR THROUGH THE MORNING. BEST POTENTIAL FOR CONVECTION DURING THE DAY LOOKS TO BE OVER THE S-SE PORTIONS OF CENTRAL GA...HOWEVER CONVECTION WILL BE POSSIBLE AT ALL TAF SITES...JUST LOW CONFIDENCE ON WHEN AND THE IMPACTS. SURFACE WINDS CALM OR LIGHT AND VARIABLE TENDING TO BECOMING ENE DURING THE DAY LESS THAN 10 KTS. //ATL CONFIDENCE...12Z UPDATE... LOW CONFIDENCE ON MORNING CIGS AND IMPACTS OF ANY CONVECTION TODAY. MEDIUM CONFIDENCE ON TIMING WIND SHIFT TO ENE. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 68 83 69 / 30 30 50 50 ATLANTA 86 69 83 70 / 20 20 40 40 BLAIRSVILLE 83 65 81 66 / 30 20 40 40 CARTERSVILLE 87 68 85 69 / 20 20 30 40 COLUMBUS 89 71 86 72 / 30 20 40 40 GAINESVILLE 86 68 82 70 / 30 30 40 50 MACON 87 70 85 70 / 40 30 60 50 ROME 88 69 87 70 / 10 10 30 40 PEACHTREE CITY 86 69 84 70 / 20 20 40 40 VIDALIA 84 70 85 72 / 70 50 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....41 AVIATION...BDL
Hazardous weather outlook, Jul 12, 5:10 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT FRI JUL 12 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH AND CENTRAL GEORGIA THROUGH TONIGHT...EXCEPT FOR THE EXTREME NORTHWEST WHERE SOME DRIER AIR HAS MOVED IN. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL ARE STILL POSSIBLE TODAY AND TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. SOILS REMAIN SATURATED AND SOME LOCAL FLOODING IS POSSIBLE. THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS... AND WITH SATURATED SOILS... IT WILL NOT TAKE MUCH WIND TO BLOW DOWN TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS ON SATURDAY BUT BECOME MORE SCATTERED AND WITH A MORE DIURNAL PATTERN INTO NEXT WEEK. THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:05 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 25 min |
| Jul 11, 8:34 PM EDT | Special Weather Statement | FFC | Taliaferro | 41 min |
| Jul 11, 9:49 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 41 min |
| Jul 12, 11:16 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 4 days |
| Jul 12, 2:40 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 50 min |
| Jul 12, 2:51 PM EDT | Special Weather Statement | FFC | White | 39 min |
| Jul 12, 3:25 PM EDT | Special Weather Statement | FFC | Hall, White | 50 min |
| Jul 12, 3:28 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Jul 12, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 51 min |
| Jul 12, 3:49 PM EDT | Special Weather Statement | FFC | Spalding | 41 min |
| Jul 12, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Spalding | 49 min |
| Jul 12, 4:10 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
| Jul 12, 4:29 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 46 min |
| Jul 12, 4:39 PM EDT | Special Weather Statement | FFC | Pike, Talbot | 51 min |
| Jul 12, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 42 min |
| Jul 12, 5:09 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Jul 12, 5:13 PM EDT | Special Weather Statement | FFC | Marion, Webster | 47 min |
| Jul 12, 5:27 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 33 min |
| Jul 12, 5:29 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 4 hr |
| Jul 12, 5:52 PM EDT | Special Weather Statement | FFC | Clayton | 38 min |
| Jul 12, 5:59 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Jul 12, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fayette, Fulton | 46 min |
| Jul 12, 6:37 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 53 min |
| Jul 12, 6:50 PM EDT | Special Weather Statement | FFC | Chattahoochee, Crawford, Marion, Schley, Stewart, Taylor and 1 more | 40 min |
| Jul 12, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 34 min |
| Jul 12, 7:24 PM EDT | Special Weather Statement | FFC | Stewart | 51 min |
| Jul 12, 7:26 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 49 min |
| Jul 12, 7:41 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.